Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 19, 2018, 2:15 AM MDT for Cherry County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2018, 2:15 AM MDT (08:15 UTC)
- Expired
- Sep 19, 2018, 3:00 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WWUS83 KLBF 190815
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
315 AM CDT WED SEP 19 2018
NEZ005-094-190900-
Eastern Cherry NE-Western Cherry NE-
315 AM CDT WED SEP 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...
At 314 AM CDT/214 AM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Medicine Lake, or 29 miles southeast of
Martin, moving east at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Crookston, Cody Lake, Eli and
Anderson Bridge State Wildlife Management Area.
This includes Highway 20 between mile markers 143 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4283 10071 4267 10143 4294 10157 4300 10125
4300 10078
TIME...MOT...LOC 0814Z 252DEG 31KT 4282 10139
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 18, 10:53 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 18, 10:53 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1153 PM CDT Tue Sep 18 2018 .SHORT TERM...(This evening through Wednesday) Issued at 359 PM CDT Tue Sep 18 2018 The primary forecast challenges through tomorrow are temperatures and precipitation as the cold/stationary front continues to oscillate across the area. The front will be focus for additional convective development tonight and another fall-like day for northern Neb and summer-like for southern Neb. This evening and tonight... The cluster of storms that traversed the central Sandhills this morning and afternoon has exited the CWA as of 20z. CAMs peg the same area for another round of storms tonight, and environmental analysis supports areas north of the front as well. Low levels have dried out in the wake of this cluster, so not expecting much before 03z. Activity should pick up when the LLJ adds extra forcing and surface moisture convergence improves. The bulk of the heavier storms will likely lie across South Dakota, but expect at least scattered coverage across the Sandhills. Soundings suggest a large inversion with little to no MLCAPE, which will greatly limit the severe potential. However, some instability exists in the mid levels above the LLJ and inversion (up to 1000j/kg MUCAPE at VTN) and deep layer shear is rather impressive (50+ kts). Can't completely rule out a stray strong or severe storm that can tap into that energy (as seen from last night with a lone large hail/wind producer near TIF). Made little change to previous forecast lows as 50s west/60s east seemed reasonable. Continued southerly flow on the warm side of the front and increased cloudiness will keep temps mild (and 10 to 15 degrees above normal). Tomorrow... After tonight's convection, there should be a lull in the activity for most areas late morning to early afternoon. Things should pick up fairly quickly toward late afternoon/early evening as the main sfc low deepens and begins its approach toward western Neb. Model consensus is in general agreement with placing the front invof I-80 around 00z. Severe potential appears better Wed evening due to more instability (MLCAPE of 1000+ j/kg) and continued strong deep layer shear, in addition to better low level shear (40+ kts at 0- 3km). Hodographs and wind profiles indicate plenty of directional shear with sfc easterlies, H85 southerlies, H7-5 westerlies. Max temps will be tricky again considering any existing convection or clouds and the location of the front. Trended cooler across the north and slightly warmer far south, partly based on guidance and what was observed today. .LONG TERM...(Wednesday night through Tuesday) Issued at 359 PM CDT Tue Sep 18 2018 The upper ridge over the Lower Mississippi Valley slowly moves east as a northern stream trough cuts through the Plains this week. A deeper trough then digs into the Intermountain West early next week. At the surface, the stalled front finally pushes out of the region on Thursday. A high pressure settles into Upper Midwest late this week and is followed by another front on the heels of the upper trough. Wed night into Thursday... Still looks like the best chance for widespread/measureable precip as the sfc low rides up the front and kicks out of here. In addition to the elevated hail/wind potential, also need to monitor the heavy rain threat as PWATs are seasonably high (1.3+ in). Any issues that could arise would probably be from training storms and brief high rainfall rates of 0.5 in/hour. The heaviest/most intense rain will likely be overnight. Have most of the precip east of Hwy 83 by 18z Thu and out of the area by 00z Fri. Nudged Thu highs slightly lower due to rain and fropa timing. The strongest CAA at H85 occurs Thu night with temps dropping to around 3C by Fri morning. In response, made lows even cooler into the lower 40s near the Pine Ridge, mid/upper 40s northern Neb and lower 50s south. Friday and beyond... Precip chances appear sparse with a sfc high overhead and either southerly or downslope flow at H85. Temps will be fall-like, aka seasonable, Friday as CAA continues through the afternoon and return flow has slowed. However, WAA kicks into high gear for the weekend, and with breezy south winds and sunshine, expect upper 70s and 80s once again. The next shot of rain comes with the cold front and upper trough toward Tue. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1153 PM CDT Tue Sep 18 2018 A front will lift north into north central Nebraska overnight. IFR ceilings will continue to develop north of the front across northern Nebraska overnight. On Wednesday, the front will retreat southward as a cold front into southwest Nebraska by late afternoon. There will be a chance for showers and thunderstorms overnight across northern Nebraska, with chances increasing southward into the central Sandhills during the late afternoon hours Wednesday. While IFR ceilings are expected at KVTN overnight and on Wednesday, VFR conditions should prevail at KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Roberg
Hazardous weather outlook, Sep 18, 2:37 PM MDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Tue Sep 18 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Tue Sep 18 2018 /237 PM MDT Tue Sep 18 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for showers and thunderstorms tonight, mainly north of Highway 91 west along Highway 2 from Burwell to Ellsworth. A isolated strong storm cannot be ruled out with hail and strong winds the main threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated severe storms will be possible late Wednesday into early Wednesday night, mainly along and north of a line from Hayes Center to Ewing. Large hail and damaging winds are the main threats. Locally heavy rainfall will also be possible across northern Nebraska Wednesday night into early Thursday with numerous showers and thunderstorms expected, along with storms redeveloping and moving over the same area. While thunderstorms will linger across the area late Thursday, the threat for severe storms then is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Sep 19, 2:15 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
315 AM CDT WED SEP 19 2018
NEZ005-094-190900-
Eastern Cherry NE-Western Cherry NE-
315 AM CDT WED SEP 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...
At 314 AM CDT/214 AM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Medicine Lake, or 29 miles southeast of
Martin, moving east at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Crookston, Cody Lake, Eli and
Anderson Bridge State Wildlife Management Area.
This includes Highway 20 between mile markers 143 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4283 10071 4267 10143 4294 10157 4300 10125
4300 10078
TIME...MOT...LOC 0814Z 252DEG 31KT 4282 10139
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:51 PM MDT | Special Weather Statement | LBF | Wheeler | 39 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.